Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with antral gastritis and hiatus hernia with no phlori. Having digesting problem, severe pain, nausea. On nexium

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
hi there i was diagnosed with antral gastritis and hiatus hernia with no phlori,ever since the diagnosis I seem to be having trouble digesting food bloating pain severe and nausea have being on nexium my gp says its cleared and yet i have studied the net saying digestive is affected ime at a loose end I hope its not something more serious permanent like paresis lost heaps of weight cause very sml food intake yet my gastro doc now tells me I have non ulcer dsphasia I am confused I just want a normal life again has being 8 wks THANK YOU .
Posted Sun, 31 Mar 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 46 minutes later

Thank you for the query.

As Nexium blocks stomach acid secretion, and stomach acid prevents digestive tract from pathologic bacterias, such symptoms may appear as a side effects of the treatment. Moreover, as you are 55, the risk of colon cancer is higher in your age. That is why, such symptoms should be always checked with colonoscopy. Wight lost, indigestion, constipations or loose stools, can be a reasons of large intestine disease.
I suggest you to visit gastroenterologist once again and have this test performed.
To normalize your digestive tract you should start taking probiotic, increase fiber XXXXXXX products and mineral water intake, avoid coffee, chocolate, fruit juices, fatty foods, spicy foods.
If such diet and probiotic wont give any relief, some more tests should be done. Stool culture test, liver tests, amylase, thyroid tests should be performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor